[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.249.15. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1984

Radiation Recall Supraglottitis: A Hazard in Head and Neck Chemotherapy

Author Affiliations

From the Division of Otolaryngology, University of North Carolina School of Medicine, Chapel Hill.

Arch Otolaryngol. 1984;110(9):614-617. doi:10.1001/archotol.1984.00800350056015
Abstract

• The enhanced effects of chemotherapy on previously irradiated tissue have been well demonstrated. When chemotherapy is given some time after irradiation and elicits a tissue reaction in the radiation field, the reaction is termed radiation recall. We review known interactions between chemotherapy and radiotherapy and report, to our knowledge, the first case of a supraglottitis radiation recall reaction. Familiarity with this phenomenon and potential complications of chemotherapy following head and neck irradiation may expedite early diagnosis and appropriate lifesaving treatment.

(Arch Otolaryngol 1984;110:614-617)

×